# SDR CA040520004

- Difficulty date: May 20, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 17,671 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 50090XX
- Condition: Cracked
- Location: Behind Firewall
- Part time: 17,794 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAINTENANCE INSPECTION REVEALED CRACKING IN THE LONGITUDINAL BULKHEADS (BOTH) BEHIND EACH ENGINE.  THESE BULKHEADS RUN THE LENGTH OF THE NACELLE, FROM THE FIREWALL TO THE TRAILING EDGE OF THE NACELLE.  THE CRACKS ARE PRESENT WHERE THE BULKHEADS NARROW TO ACCOMODATE THE FRONT WALL OF THE NACELLE FUEL TANK AND THE CUTOUTS FOR PLUMBING AND AIR DUCTS. PRESENTLY PURSUING A REPAIR DESIGN CERTIFICATE TO ADDRESS THIS PROBLEM.
